A 43-year-old man was referred to our dermatology outpatient clinic from the renal transplantation clinic. His medical history included thalassemia minor, familial polyposis coli, hypertension, and IgA nephropathy that resulted in kidney transplantation. For the last 4 years, he had been treated with the following immunosuppressive therapy: azathioprine (100-150 mg/d), cyclosporine (540-130 mg/d), and prednisone (10-40 mg/d).
Physical examination and routine laboratory tests revealed no abnormalities other than slightly enlarged inguinal lymph nodes bilaterally and a soft, skin-colored plaque on the upper part of the right thigh, with overlying nodules that looked similar to vesicles. The lesion was 10 cm in greatest diameter (Figure 1). Computed tomography revealed thickening of the skin and infiltration of the subcutis in the medial aspect of the proximal part of the right thigh. A skin biopsy was performed (Figure 2 and Figure 3).
Gilat D, Barzilai A, Shpiro D, Trau H. Plaque on the Thigh of a Renal Transplant Recipient—Quiz Case. Arch Dermatol. 2003;139(3):381-386. doi:10.1001/archderm.139.3.381-a